# SDR 20000731SH011

- Difficulty date: July 12, 2000
- Submitted: July 31, 2000
- Operation: General aviation
- Aircraft: N8914J
- Make and model: Piper PA 28-180
- Aircraft serial: 282929
- Engine: Lyc O360A3A
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Exhaust Valve
- Part number: 74541
- Condition: Broken
- Location: Valve Face
- Part time: 1,885 hours
- Component: Cylinder, Lyc
- Component part number: WCF
- Stage of operation: CR
- How discovered: V
- Nature of condition: R
- Precautionary procedure: O

## Discrepancy

PILOT REPORTED DURING CRUISE OPERATION ENGINE BECAME ROUGH AND LOST PARTIAL POWER.  PRECAUTIONARY LANDING WAS MADE AT RUSH CITY, MN, REGIONAL AIRPORT. INVESTIGATION DISCLOSED APPROX 50 PERCENT OF NR 2 EXHAUST VALVE FACE MISSING, AND EVIDENCE OF PIECES IMPACTING THE PISTON CYL HEAD AND SPARK PLUGS.   UPON REMOVAL OF CYLINDER, 3 PIECES OF THE VALVE WERE RECOVERED FROM THE EXHAUST SYS.  NO DEBRIS OR DAMAGE WAS FOUND INSIDE THE ENG OR OIL FILTER.  NO ADVANCE SYMPTOMS REPORTED.  ANNUAL INSP 20 HOURS PRIOR.  COMPRESSION WAS 32/80 AT THAT TIME.  USED CYL INSTALLED FOR FLIGHT TO OVERHAUL SHIP.  NORMAL OPERATION REPORTED.  (X)
